Osaka Journal of Mathematics

Sur l'espace des configurations d'une araignée

Pierre Mounoud

Full-text: Open access

Abstract

We study the configuration space of the linkages called ``spiders''. Let $g$ be a non negative integer and $r$ be the greatest integer such that $2^{r}$ divide $g - 1$. We show that there exists a spider whose configuration space is diffeomorphic to an orientable compact surface of gender $g$ if and only if $(1/2^{r})(g - 1) \leq 6r + 12$. Afterward we give a method that allows to describe a large family of singular configuration spaces.

Résumé

On étudie les espaces des configurations des systèmes articulés appelés « araignées ». Soit $g$ un entier positif et $r$ le plus grand entier tel que $2^{r}$ divise $g - 1$. On montre qu'il existe une araignée dont une composante connexe de l'espace des configurations est difféomorphe à une surface compacte orientable de genre $g$ si et seulement si $(1/2^{r})(g - 1) \leq 6r + 12$. On donne ensuite un méthode permettant de décrire complétement une large famille d'espaces de configurations singuliers.

Article information

Source
Osaka J. Math., Volume 48, Number 1 (2011), 149-178.

Dates
First available in Project Euclid: 22 March 2011

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1300802709

Mathematical Reviews number (MathSciNet)
MR2802597

Zentralblatt MATH identifier
1295.91047

Subjects
Primary: 57M20: Two-dimensional complexes 70B15: Mechanisms, robots [See also 68T40, 70Q05, 93C85]

Citation

Mounoud, Pierre. Sur l'espace des configurations d'une araignée. Osaka J. Math. 48 (2011), no. 1, 149--178. https://projecteuclid.org/euclid.ojm/1300802709


Export citation

References

  • M. Kapovich and J. Millson: On the moduli space of polygons in the Euclidean plane, J. Differential Geom. 42 (1995), 430–464.
  • M. Kapovich and J.J. Millson: Universality theorems for configuration spaces of planar linkages, Topology 41 (2002), 1051–1107.
  • J. O'Hara: The configuration space of planar spidery linkages, Topology Appl. 154 (2007), 502–526.
  • N. Shvalb, M. Shoham and D. Blanc: The configuration space of arachnoid mechanisms, Forum Math. 17 (2005), 1033–1042.